Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 28, 2016, 11:47 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2016, 11:47 AM CDT (16:47 UTC)
- Expired
- May 28, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
191 WHUS74 KBRO 281647 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1147 AM CDT SAT MAY 28 2016 ...ADVERSE MARINE CONDITIONS EXPECTED THROUGH EARLY THIS EVENING... .INTERACTION BETWEEN A TROUGH OF LOW PRESSURE EXTENDING FROM THE CENTRAL PLAINS SOUTHWARD INTO THE INTERIOR OF MEXICO AND HIGH PRESSURE OVER THE GULF OF MEXICO IS DRIVING STRONG SOUTHEASTERLY WINDS AND ELEVATED SEAS. GMZ130-132-135-290000- /O.NEW.KBRO.SI.Y.0027.160528T1647Z-160529T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1147 AM CDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS 17 TO 22 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-290000- /O.NEW.KBRO.SC.Y.0032.160528T1647Z-160529T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1147 AM CDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...SEAS GENERALLY 6 TO 9 FEET...OCCASIONALLY 10 FEET OVER THE OUTER GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE && $$ 53-SCHROEDER
1 follow-up statement
385 WHUS74 KBRO 290023 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 723 PM CDT SAT MAY 28 2016 ...HAZARDOUS SEAS AND GUSTY WINDS EXPECTED OVERNIGHT ACROSS THE LOWER TEXAS GULF WATERS... .CONTINUED LONG FETCH OF SOUTHEAST FLOW BETWEEN HIGH PRESSURE IN THE EASTERN GULF AND A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE SIERRA MADRE MOUNTAINS IN NORTHERN MEXICO WILL MAINTAIN SEAS AROUND 7 FEET OR HIGHER. SOUTHEAST WINDS MAY BRIEFLY REACH 20 KNOTS WITH HIGHER GUSTS BETWEEN MIDNIGHT AND 5 AM...AND THE POTENTIAL EXISTS FOR A SURGE OF SOUTH WINDS TO REACH THE WATERS LATE THIS EVENING OR EARLY SUNDAY MORNING FROM THUNDERSTORM CLUSTERS MOVING THROUGH NORTHEAST MEXICO. GMZ150-155-170-175-291200- /O.EXP.KBRO.SC.Y.0032.000000T0000Z-160529T0000Z/ /O.NEW.KBRO.SC.Y.0033.160529T0023Z-160529T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 723 PM CDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WINDS...SOUTHEAST WINDS 20 KNOTS AND GUSTY MAINLY BETWEEN MIDNIGHT AND 5 AM SUNDAY. A ONE TO THREE HOUR PERIOD OF WIND GUSTS TO 30 KNOTS IS POSSIBLE IF ENERGY FROM THUNDERSTORMS IN NORTHEAST MEXICO CAN REACH THE GULF WATERS LATE THIS EVENING AND AFTER MIDNIGHT. * WAVES/SEAS...SEAS GENERALLY 6 TO 8 FEET...OCCASIONALLY 9 FEET OVER THE WATERS MAINLY BEYOND 20 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-290130- /O.EXP.KBRO.SI.Y.0027.000000T0000Z-160529T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 723 PM CDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... WINDS HAVE SETTLED BACK TO 10 TO 15 KNOTS WITH A FEW HIGHER GUSTS THIS EVENING. HOWEVER...THE POSSIBILITY EXISTS FOR A ONE TO TWO HOUR PERIOD OF SOUTH WINDS LATE THIS EVENING THROUGH JUST AFTER MIDNIGHT FROM THUNDERSTORMS MOVING THROUGH NORTHEAST MEXICO. SHOULD THE WIND DEVELOP...STAY TUNED FOR SPECIAL MARINE WARNINGS OR MARINE WEATHER STATEMENTS TO COVER THE HAZARD. $$ 52/BSG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 28, 6:40 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 28, 6:40 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
640 AM CDT SAT MAY 28 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Satellite images and surface observations indicate
a mix of low clouds and patchy fog across portions of the CWA this
morning. In addition...radar images indicated isolated showers
developing offshore the Mexican coast. Expect MVFR to IFR
conditions to continue through 15Z before improving to VFR
conditions as ceilings and visibilities improves as diurnal
heating allows low clouds/fog to lift and burn off as mixing
increases across the Rio Grande valley and northern ranchlands.
&&
.PREV DISCUSSION... /issued 407 AM CDT SAT MAY 28 2016/
SHORT TERM (Today through Sunday):
Synopsis...A flat 500mb shortwave ridge will prevail across the
state today as the 500mb shortwave trough across the central plains
moves eastward this afternoon. At the surface...high pressure across
the southeast United States and surface low pressure along a
stationary frontal boundary draped from Iowa to the Texas panhandle
will continue to bring warm and moist air across the western Gulf
of Mexico northward into central and east TX today through tonight.
Today through Sunday...The main impacts will continue to be the warm
and humid conditions across the CWA today and Sunday as low to mid
level moisture increases across northeast Mexico into southwest
Texas this afternoon...and the threat of high risk rip currents
along the lower TX coast today and tonight as long period southeast
to east-southeast swells offshore continue to provide hazardous
conditions for poor swimmers who enter the water and swim offshore
into the surf. Will go ahead and extend the rip current statement
for the coastal counties of the CWA through tonight as large numbers
of people continue to visit South Padre Island for the rest of the
Memorial Day weekend. A weak 500mb shortwave is expected to move
across portions of west and southwest TX tonight and this will
provide enough instability aloft for showers and thunderstorms to
develop across the Mexican plateau northward into southwest TX
tonight and some of this convection may move into the extreme
western portions of the CWA late tonight into early Sunday morning.
Otherwise...the southwest flow aloft today and tonight will veer to
the west Sunday providing an increase in subsidence across the Rio
Grande valley and northern ranchlands.
LONG TERM (Sunday Night through Friday): Weak upper level ridge
will remain almost stationary over the South Texas region Sun
night through mid week. Broad high pressure at the surface over
the Northern Gulf Coast will maintain a persistent SE to E flow
across Deep South Texas which is surging tropical low level
moisture to the north along and East of the Sierra Madre. Latest
cross sections near the RGV shows dry pocket in the mid layers
while keeping much of the higher RH concentration near the surface
Monday and Tuesday. Several perturbations within the upper flow
will enhance the shower activity each afternoon Monday through
Wednesday. The chance of showers will favor more the western and
northern counties with less chances near the coast. A cut off low
pressure which becomes a weak trough will be moving across the cwa
by Friday. This trough will bring a front across the region
filtering in much drier air behind the front as the ridge builds
across the west. Both GFS/ECMWF show fairly a good agreement to
the arrival of the front Thursday. Models show some type of MCS
developing but still early to determine if there is the potential
for this to develop. High temperatures will be in the mid 90s
across much of the cwa through the weekend and into early next
week. Heights begin to lower by the end of the week with the
potential for rain increasing as the front boundary moves near the
area Thursday. Expect high temperatures to remain in the mid to
upper 80s and near 90s near the Rio Grande through the following
weekend.
MARINE:/Today through Sunday/...Seas were near 6 feet with
southeast winds near 15 knots at buoy020 early this morning.
Moderate southeast winds will prevail across the coastal waters
today with surface high pressure across the northeast Gulf of Mexico
and surface low pressure across west Texas this afternoon. Will word
SCEC for the offshore waters today as seas continue to remain
relatively high with the persistent southeast fetch of winds across
the western Gulf. The pressure gradient will increase slightly
across the lower Texas coast tonight and small craft advisories may
be needed for the offshore waters as a result. Moderate to strong
southeast winds will prevail across the coastal waters tonight and
diminish slightly...mainly offshore the lower TX coast on Sunday.
Sunday night through Saturday/...Elevated winds and seas will
prevail for the Gulf waters with SCEC conditions possible due to
tight pressure gradient along Deep South Texas. Gradient begins to
relax into next week with the arrival of the next front shifting
winds north close to Thursday. Winds and seas remain in the 2 to 4
feet.
&&
.BRO Watches/Warnings/Advisories...
TX...High Rip Current Risk through Sunday morning for TXZ251-256-257.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/63/BILLINGSHazardous weather outlook, May 28, 5:38 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 AM CDT SAT MAY 28 2016 TXZ248>257-291045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 538 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES OF THE LOWER TEXAS COAST TODAY AND TONIGHT. HEAT INDEX READINGS OF 105 TO 109 DEGREES ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED SUNDAY AND MONDAY. HEAT INDEX READINGS OF 105 TO 109 DEGREES ARE EXPECTED EACH AFTERNOON SUNDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS WELL AS ON FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. STRONG THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. NUISANCE FLOODING CAN BE EXPECTED WITH HEAVY RAINFALL ESPECIALLY IN POOR DRAINAGE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-291045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 538 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:47 AM CDT | Small Craft Advisory for Winds | BRO | 7 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.